• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
swinea93

Mood Swings

5 posts in this topic

Posted · Report post  

So three weeks ago I started taking lexapro at 10mgs. Starting this week(the third week) I was told to go up to 20mgs. So I did and things are seeming to get better, but I am having mood swings. I'll be in a decent mood for a period of time then it will go away and I will be back to feeling run down and just not wanting to do anything. I also get an increase in anxiety when this happens. Does this mean that the medication is possibly kicking in and going to work?

My pdoc also put me on buspar to help the anxiety more. I am hoping this works.

Share this post


Link to post
Share on other sites

Posted · Report post  

Side effects vary so much by person that it's tough to say. If the side effects are such that the benefits outweigh them, then wait out the temporary ones while your body adjusts and you discover what 'normal' is for you on your medications.

The mood swings Lexapro caused me were so severe I had to stop taking it after three weeks- i don't remember the dosage. I was later diagnosed with bipolar II disorder, and my psychiatrist thought perhaps that in my body, Lexapro was just making the cycling far more pronounced and frequent. Your situation does not sound like mine - and thank goodness for that! I was a weeping heap in a corner.

Best of luck, and I hope the good keeps getting better!

Share this post


Link to post
Share on other sites

Posted · Report post  

I seem to be doing a bit of this. When I'm upset I can't control it. I feel like a little kid who gets themselves into a state and can't pull themselves out of it without help.

Share this post


Link to post
Share on other sites

Posted · Report post  

I should mention that I am still having these mood swings. I am going to talk to my pdoc tomorrow about either adding latuda to my meds or a med change altogether

Share this post


Link to post
Share on other sites

Posted · Report post  

I'm glad you have an appointment with your pdoc tomorrow and can get all this sorted. Good luck, and keep us posted!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0